How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Susan Your Own Question
Dr. Susan
Dr. Susan, Veterinarian
Category: Vet
Satisfied Customers: 6785
Experience:  8 years of clinical experience with specialty in veterinary pain management, urology, and geriatrics
25524280
Type Your Vet Question Here...
Dr. Susan is online now

King charles spaniel 9 years old started last november vomitted

Resolved Question:

king charles spaniel 9 years old started last november vomitted jelly like blood mixed with white frothy and mucus but was fine after this month happened twice followed by continuous carpet licking any ideas
Submitted: 2 years ago.
Category: Vet
Expert:  Dr. Susan replied 2 years ago.
Hi, I can help you with your question today.
I'm concerned about the GI bleeding. This can indicate esophagitis, gastric or duodenal ulcers, or even a tumor.
Have you been using any medications for him?
Has he had any testing done with your regular vet yet?
Customer: replied 2 years ago.

no the first time it happened he was like his normal self its my elderly parents dog but ut didnt happen again until now he hasnt been taken ti vet and apart from the vomitting doesnt seem to have any other symptoms he was taken to the vet about 6 months sgo who percribed some anti inflamatories for arthritis

Expert:  Dr. Susan replied 2 years ago.
I see. Non-steroidal anti-inflammatory medications carry a risk of GI ulceration. We need to discontinue those now.
I also recommend a physical exam, blood work (which may help understand the severity and chronicity of the bleeding), and ultrasound of his abdomen. Hopefully this will help us to know if the bleeding could be caused by something other than the medication.
Aside from testing, we should start a medication called sucralfate to help heal any erosions in the GI tract. I would also start OTC Pepcid.
Please let me know if you have further questions. I am happy to continue until I provide the service that you seek.
Dr. Susan and other Vet Specialists are ready to help you